Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS Tulsa, OK

May 24, 2005Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 5:42 PM CDT for Sebastian County, Arkansas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 5:42 PM CDT (22:42 UTC)
Expired
May 24, 2005, 6:58 PM CDT
In force
76 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 10 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 10:55 AM CDTSevere Thunderstorm WatchSPC8 hr
May 24, 4:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 242242
SVRTSA
ARC131-250015-
/O.NEW.KTSA.SV.W.0166.050524T2242Z-050525T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 715 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES NORTHWEST OF BONANZA TO 19 MILES WEST
  OF HARTFORD...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BONANZA...
  HACKETT...BARLING...JENNY LIND...HARTFORD...EXCELSIOR...MIDLAND...
  LAVACA...GREENWOOD...BLOOMER...HUNTINGTON...BURNVILLE AND
  MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3538 9444 3493 9442 3501 9423 3535 9407

$$
2 follow-up statements
000 
WWUS54 KTSA 242310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT TUE MAY 24 2005

ARC131-250015-
/O.CON.KTSA.SV.W.0166.000000T0000Z-050525T0015Z/
SEBASTIAN AR-
609 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
SEBASTIAN COUNTY...

AT 604 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF MIDLAND TO 6 MILES SOUTH OF
PATTERSON...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... 
WITCHERVILLE...ARKOLA...BLOOMER...BURNVILLE...HUNTINGTON... 
DAYTON...M ANSFIELD...CROSSROADS AND LIBERTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3530 9443 3491 9444 3501 9423 3535 9410

$$
000 
WWUS54 KTSA 242358
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT TUE MAY 24 2005

ARC131-250008-
/O.CAN.KTSA.SV.W.0166.000000T0000Z-050525T0015Z/
SEBASTIAN AR-
658 PM CDT TUE MAY 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3530 9443 3491 9444 3501 9423 3535 9410

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:09 PM CDT, 33 minutes earlier.

Area forecast discussion, May 24, 5:09 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
THUNDERSTORM COLD POOLS ARE COMBINING TO FORCE A DEVELOPING
LINE OF STORMS OVER FAR EASTERN OKLAHOMA.  THE LINE SHOULD CONTINUE
TO EVOLVE AND LIKLEY BEGIN TO ACCLERATE SOUTHEAST WITH AN ENHANCED
WIND DAMAGE POTENTIAL INTO WEST-CENTRAL ARKANSAS.

THE LINE OF STORMS WILL INTERSECT THE PRIMARY BOUNDARY THAT EXTENDS
FROM WEST OF FORT SMITH INTO SOUTHERN SEBASTIAN COUNTY AND ON
SOUTHEAST TOWARD HOT SPRINGS.  CAPE BETWEEN THE SURFACE AND 700 MB
IS HIGH AT 150 J/KG AND STORM-RELATIVE HELICITES TO THE LCL ARE
AROUND 150 M2/S2 ON THE NORHTSIDE OF THE BOUNDARY.  AS A
RESULT...THERE WILL BE SOME TORNADO POTENTIAL NEAR THE BOUNDARY AND
STORM LINE INTERSECTION.  INTERESTS IN NORTHERN LE FLORE COUNTY
AND SEBASTIAN COUNTY SHOULD MONITOR THE SITUATION CLOSELY.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 4:02 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             OKMULGEE                35.62N 95.96W
05/24/2005  1.75 INCH        OKMULGEE           OK   LAW ENFORCEMENT

&&

JDS
Local storm report, May 24, 4:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             5 N HENRYETTA           35.51N 95.98W
05/24/2005  1.00 INCH        OKMULGEE           OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 24, 4:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     1 W SCHULTER            35.51N 95.97W
05/24/2005  65 MPH           OKMULGEE           OK   STORM CHASER

&&

EJC
Special weather statement, May 24, 4:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE MAY 24 2005

ARZ019>020-029-OKZ068>070-072-074>076-250500-
CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER-
LE FLORE-MUSKOGEE-SEQUOYAH-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...

THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON...
TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH...
VAN BUREN...POTEAU AND WILBURTON.

ARZ001>002-010>011-OKZ055>058-060>063-067-242300-
BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA-
OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 320 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... MADISON...
WASHINGTON...

IN OKLAHOMA THIS CANCELS 9 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... DELAWARE... MAYES...
NOWATA... OTTAWA... ROGERS...
TULSA... WAGONER... WASHINGTON...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE...
JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE...
EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE...
MIAMI...HUNTSVILLE AND VINITA.

OKZ049-053-071-073-250500-
CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER...
ANTLERS AND CLAYTON.
Local storm report, May 24, 5:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 E SCHULTER            35.51N 95.92W
05/24/2005  2.50 INCH        OKMULGEE           OK   STORM CHASER

0435 PM     HAIL             11 E CHECOTAH           35.47N 95.33W
05/24/2005  0.88 INCH        MUSKOGEE           OK   PUBLIC

0435 PM     TSTM WND DMG     11 E CHECOTAH           35.47N 95.33W
05/24/2005                   MUSKOGEE           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

0455 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            LARGE TREE BLOWN DOWN IN THE CITY

0455 PM     HAIL             PORUM                   35.36N 95.27W
05/24/2005  1.00 INCH        MUSKOGEE           OK   LAW ENFORCEMENT

&&

EJC
Local storm report, May 24, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             8 E CHECOTAH            35.47N 95.38W
05/24/2005  0.88 INCH        MCINTOSH           OK   PUBLIC

0435 PM     TSTM WND DMG     8 E CHECOTAH            35.47N 95.38W
05/24/2005                   MCINTOSH           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

&&

EJC

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.